Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Reversing Neuropathy With Herbs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Intelence

Brand name: Intelence Generic name: etravirine, or ETR Class: Non-nucleoside reverse transcriptase inhibitor (non-nucleoside, NNRTI, or non-nuke) Manufacturer: Janssen Therapeutics, www.intelence-info.com , (800) JANSSEN (526-7736) AWP: $1,033.99/month Standard Dose: One 200 mg tablet, or two 100 mg tablets, twice a day, with food. People unable to swallow pills can dissolve tablets in water. Take missed dose as soon as possible,...
Ask the Experts

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity yet. I'll repost below a link to a recent article which provides information about... Read more »

Is peripheral neuropathy reversible?

I have been on AZT then Combivir and now Atripla for the past 19 yrs. The neuropathy in my feet is almost unbearable. I am in recovery so I refuse to take any narcotic pain medication. If I switch meds is it possible for the neuropathy to be...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The meds in Atripla have a low rate of peripheral neuropathy associated with them so my confidence that the neuropathy will reverse if switched around is not high but it can happen. Rarely one of the components (such as FTC) can exacerbate... Read more »

Neuropathy in feet, reversable ? relief ?

I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there are other causes of neuropathy so a good history and physical examination is recommended). Do you... Read more »

reverse side effects

I have no idea if this question can even be answered, but here goes. We are all aware of possible short and long term adverse events associated with all the classes of drugs(many of us are dealing with them daily).My question concerns discontining...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The good news is that the body can adjust to not being exposed to the nukes. As you mentioned, sometimes the neuropathy caused by the nukes gets worse for a while when they are stopped. Often, the neuropathy will get better but not always. The... Read more »
Connect With Others

Neuropathy and Nutrition

Posted by Anonymous
I have been using a combination of "Chinese Herbs" to treat Peripheral Neuropathy and had some tremedous relief. My neruologist said my attenuation tests show "healing of the nerves." Is anyone else having any success with nutritional intervention... Read more »

herbs!

Posted by Anonymous, 4 Replies
A few months ago , I saw on this board an entry from a guy called Chris regarding some Chinese Herbs.

He said he took Chinese Herbs (hepatic disease and Shousaikotou)and an Agaricus mushroom in Brazil and it boosted his CD4 and decreased VL.

I am... Read more »

herbs

Posted by Anonymous
can anyone share some insight on personal experiences with herbs to offset the side effects related to hiv therapy?They are so widely used in Europe, yet most American doctors warn to stay away. I'm not talking about farout stuff,just what you can... Read more »

ME AND "HERB" ON "MOTHER`S DAY

Posted by POZGAL43
GOOD EVENING TO ALL MY READERS AND FOLLOWERS I`AM ABOUT TO TELL YA`LL HOW ME AND "HERB" SPEND OUR MOTHER`S DAY TOGETHER.BUT FIRST LET ME TELL YA`LL WHAT KIND OF MOTHER THAT MAKES A MOTHER`S DAY FOR A HIV-POSITIVE CHILD. FIRST NO ONE HAS TO TELL ME... Read more »